Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 7:13 PM CDT for Parker County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 12, 2009, 7:50 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:34 PM CDT | TSTM WND DMG | 11 Ssw Weatherford, TX | HAMS REPORTED A TREE FELL ON A HOUSE IN THE HORSESHOE BEND AREA |
| Jun 12, 7:36 PM CDT | HAIL 1.75 | 12 S Weatherford, TX | HAMS REPORT GOLF BALL HAIL IN TIN TOP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3698 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 130013
TORFWD
TXC367-130115-
/O.NEW.KFWD.TO.W.0038.090613T0013Z-090613T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 712 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO 8 MILES WEST OF WEATHERFORD...MOVING
SOUTHEAST AT 25 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING
TORNADOES. IN ADDITION...VERY LARGE HAIL...TO GRAPEFRUIT SIZE
WILL BE POSSIBLE. THIS IS A DANGEROUS STORM SEEK SHELTER NOW
* THE TORNADO WILL BE NEAR...
HUDSON OAKS BY 720 PM CDT...
POWELL CROSSING BY 725 PM CDT...
TIN TOP BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3265 9806 3265 9780 3289 9779 3258 9756
3256 9755 3256 9806
TIME...MOT...LOC 0012Z 336DEG 26KT 3274 9791
$$
DUNN1 follow-up statement
000
WWUS54 KFWD 130050
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT FRI JUN 12 2009
TXC367-130100-
/O.CAN.KFWD.TO.W.0038.000000T0000Z-090613T0115Z/
PARKER TX-
750 PM CDT FRI JUN 12 2009
...THE TORNADO WARNING FOR SOUTHERN PARKER COUNTY IS CANCELLED...
AT 750 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING WAS CANCELLED. A SEVERE THUNDERSTORM WARNING FOR
TENNIS BALL SIZE HAIL AND DAMAGING WIND GUSTS IS NOW IN EFFECT FOR
PARKER COUNTY UNTIL 845 PM.
LAT...LON 3265 9806 3265 9780 3289 9779 3258 9756
3256 9755 3256 9806
TIME...MOT...LOC 0050Z 336DEG 26KT 3249 9778
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 5:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 5:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CDT FRI JUN 12 2009 .AVIATION... SCT...SVR STORMS DEVELOPED OFF W-CENTRAL TX DRYLINE AS EXPECTED...THOUGH ONE SUPERCELL DEVELOPED FURTHER EAST OVER JACK CO AND IS NOW MOVING SE AROUND 10-15 KTS AND HAVE JUST AMD ALL D/FW TAF SITES FOR ARRIVAL OF STORMS WITH TEMPO IFR/GUSTY NW WINDS BTWN 23Z- 01Z...WITH LINGERING VCSH LATER THIS EVE TOWARD 06Z. THIS WILL GIVE THE AIRPORTS FITS FOR THE NEXT FEW HOURS AND WILL LIKELY COORD AND ISSUE AWW IN NEXT 15 MINS AFTER COORD CALLS. OTRW...VFR CONDS WITH SELY FLOW 8-12 KTS EXPECTED OVRNGT THROUGH SAT AS BROAD LOW PRESSURE SITUATES OVER W TX/PANHANDLE REGION IN VCNTY OF DRYLINE. NEW 00Z TAF ISSUANCE LIKELY WILL REMAIN THE SAME...JUST WITH ADDITIONAL TIME FCST FRO 21Z SAT-06Z SUN. 05/ && .UPDATE... WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE... LAMPASAS LINE. CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE NORTHERN METROPLEX 700-730 PM. 75 && .PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/ THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF 2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST. HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 76 97 76 / 30 20 30 10 10 WACO, TX 78 98 76 98 76 / 20 20 20 10 5 PARIS, TX 74 94 74 94 74 / 30 20 30 20 10 DENTON, TX 76 96 74 97 74 / 30 20 30 10 10 MCKINNEY, TX 75 96 74 96 72 / 30 20 30 20 10 DALLAS, TX 79 96 78 97 78 / 30 20 30 10 5 TERRELL, TX 76 96 76 96 75 / 30 20 20 10 5 CORSICANA, TX 75 97 75 96 75 / 20 20 20 10 5 TEMPLE, TX 74 97 74 97 74 / 20 20 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI JUN 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE. 25
In the hours before
Local storm report, Jun 12, 6:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST GRAFORD 32.94N 98.25W
06/12/2009 E60 MPH PALO PINTO TX AMATEUR RADIO
HAMS REPORT 60 MPH WINDS IN GRAFORDLocal storm report, Jun 12, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO 9 WNW PERRIN 33.08N 98.21W
06/12/2009 JACK TX LAW ENFORCEMENT
TORNADO DEBRIS HWY 2210 EAST OF BARTON CHAPEL 33N 03.882
98W 12.363Local storm report, Jun 12, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 W COMANCHE 31.90N 98.62W
06/12/2009 E1.75 INCH COMANCHE TX BROADCAST MEDIA
PER KWTXLocal storm report, Jun 12, 7:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 W COOL 32.80N 98.03W
06/12/2009 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER HAIL 2 MILES E OF MINERAL WELLSLocal storm report, Jun 12, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO COOL 32.80N 98.01W
06/12/2009 PARKER TX PUBLIC
LARGE TREE LIMBS DOWN AND EST 65 MPH WINDSLocal storm report, Jun 12, 7:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST MINERAL WELLS 32.82N 98.08W
06/12/2009 E58 MPH PALO PINTO TX ASOS
KMWL ASOS REPORTED A 50 KNOT GUST AT 703 PMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:23 PM CDT | Special Weather Statement | FWD | Hood | 22 min |
| Jun 12, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 66 min |
| Jun 12, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Jun 12, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Somervell | 71 min |
| Jun 12, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 29 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 64 min |
| Jun 12, 9:02 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jun 12, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 44 min |
| Jun 12, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 51 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.